Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Given cocodamol tablets to treat elbow pain. Had chest tightness, dizziness and collapsed. Taken tramadol. Can wrong cocodamol dose cause this collapse?

I was given 2 CoCodamol tablets by my local hospital Triage nurse in A&E yesterday afternoon to treat elbow pain, i have had CoCodamol before. Within less than an hour i had major tightness of chest,severe sweating, dizziness and was ready to collapse. I informed the nurse and was taken straight through to a bed in A&E were i was hooked up to machinery and given 2 Tramadol tablets.I had a further 3 episodes of this nature until things settled down by this time i was seriously spaced out. I was admitted for the night and had a blood test at 4am this morning to check that i had,nt had any form of heart attack . Before being admitted i was given not only numerous test but also chest X rays. Upon my discharge this morning the only conclusion was that they had given me the wrong dose of CoCodamol and this is what brought on the attacks. All this for a sore arm . My question is, is it possible that CoCodamol can bring on such attacks and how does Tramadol react with CoCodamol??
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
CoCodamol is a pain killer having a combination of Codeine and paracetamol. It is common pain killer. Because of the Codeine contain in it along with paracetamol, it pain killing activity is more.
These adverse effects which you mentioned can there be because of the codeine component and that too when taken in wrong dose. Codeine is an opiate and belongs to morphine group of drugs, but its property is very different from morphine that why it is commonly used.
Common adverse effects of codeine used as pain killer are euphoria, itching, nausea, vomiting, drowsiness, dry mouth, pupil constriction, hypotension, urinary retention, depression, constipation. Some times a rare and potentially serious adverse drug reaction associated with opioids is respiratory depression. This is because of formation of morphine because of metabolism of codeine in the body. In higher dose this can be the reason for the effect which you have faced. Since you are sensitive for this type of effect, be care full when taking pain medication and make sure it has no component for opioids.
Thanks and take care.
Answered: Sat, 22 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor